South Carolina, 2016

Hail and Damaging Wind in South Carolina, April 7, 2016

April 7, 2016 · NWS CHS · 2 events in 1 county or zone

A cold front shifted over southeast South Carolina during early morning hours, resulting in thunderstorms capable of strong wind gusts and small hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A cold front shifted over southeast South Carolina during early morning hours, resulting in thunderstorms capable of strong wind gusts and small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 7, 3:19 AM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 7, 3:19 AM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
419 AM EDT THU APR 7 2016

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THIS MORNING. COOL HIGH PRESSURE
WILL THEN PREVAIL THROUGH THE WEEKEND. A COLD FRONT WILL AFFECT
THE AREA TOWARD THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A POTENT UPPER SHORTWAVE WILL PUSH THROUGH THE AREA THROUGH
DAYBREAK...FORCING A COLD FRONT OFF THE COAST BY MID TO LATE
MORNING. MODERATE WARM MOIST ADVECTION WITH INCREASING SOUTHERLY
FLOW AHEAD OF THE FRONT IS SUPPORTING NUMEROUS SHOWERS ACROSS OUR
WESTERN ZONES. LOW-LEVEL INSTABILITY IS VERY LIMITED IN OUR AREA
THOUGH THE MID-LEVEL LAPSE RATES ARE DECENT AND THERE HAS BEEN ENOUGH
SYNOPTIC SCALE LIFT TO SUPPORT SOME EMBEDDED THUNDERSTORM
ACTIVITY. WITH LOW-LEVEL WINDS INCREASING TO 40-45 KT AHEAD OF THE
FRONT IT IS QUITE POSSIBLE THAT SOME OF THE CONVECTIVE ELEMENTS
COULD MIX SOME 40-45 MPH WINDS TO THE SURFACE AT TIMES THROUGH
MID-MORNING. ALL OF THE MODEL GUIDANCE INCLUDING HIGH-RES UPDATES
SHOW THE PRECIP BAND THINNING OUT SOMEWHAT AND MOVING OFF THE
COAST AROUND 9 AM.

OTHERWISE...CLEARING SKIES EXPECTED LATE THIS MORNING THROUGH THE
AFTERNOON WITH WINDY CONDITIONS DUE TO RELATIVELY DEEP MIXING AND
30-35 KT BOUNDARY LAYER WINDS. FAIRLY DEEP WESTERLY FLOW WILL
PRODUCE SOME DOWNSLOPE WARMING...ALLOWING HIGHS TO REACH THE LOW
TO MID 70S.

A WEAK SECONDARY FRONT WILL DROP THROUGH THE AREA TONIGHT. THERE
MAY BE SOME PRECIPITATION AHEAD OF IT UPSTREAM BUT BY THE TIME IT
REACHES OUR AREA AT NIGHT...CLIMATOLOGICALLY UNFAVORABLE TIMING
AND SUBSIDENT FLOW SHOULD MINIMIZE THE CHANCE FOR A STRAY SHOWER
OVERNIGHT. WE WILL HOWEVER SEE AN INCREASE IN LOW AND MID CLOUDS
AS IT MOVES THROUGH. OVERNIGHT LOWS WILL BE IN THE UPPER 40S TO
LOWER 50S.

LAKE WINDS...GUSTY WINDS EXPECTED ON AND AROUND LAKE MOULTRIE
TODAY. WE MAINTAINED A LAKE WIND ADVISORY THROUGH EARLY EVENING
MAINLY DUE TO 25 KT GUSTS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
EXPECT A DRY PERIOD OUTSIDE OF POSSIBLY A FEW LIGHT SHOWERS FRIDAY
AS A COLD FRONT APPROACHES FROM THE NORTH AND AN UPPER DISTURBANCE
MOVES THROUGH THE CAROLINAS. THE MAIN WEATHER CONCERN THIS PERIOD
WILL BE THE TEMPERATURES WHICH WILL BE BELOW NORMAL...ESPECIALLY
SATURDAY NIGHT AND SUNDAY. IN FACT...SOME OF THE NORMALLY COLDER
INLAND RURAL LOCALES COULD REACH FREEZING EARLY SUNDAY MORNING. AT
THE VERY LEAST THOUGH FROST IS POSSIBLE...MAINLY NORTH AND WEST OF
CHARLESTON...BEAUFORT AND SAVANNAH. IT WILL ALSO BE BREEZY FRIDAY
AND SATURDAY AFTERNOONS WITH GUSTS NEAR 30 MPH.

LAKE WINDS...BREEZY WINDS ARE ANTICIPATED FRIDAY AND SATURDAY
AFTERNOONS AND A LAKE WIND ADVISORY MAY BE NEEDED FOR GUSTS AROUND
25 KT...ESPECIALLY AROUND THE LAKE SHORE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE MOVING OFFSHORE WILL SET UP A RETURN FLOW WHICH WILL
BRING WARMER TEMPERATURES BACK TO THE AREA FOR THE BEGINNING OF THE
WORK WEEK. RAIN CHANCES WILL RETURN MONDAY NIGHT OR TUESDAY AHEAD OF
A COLD FRONT WHICH SHOULD MOVE THROUGH LATE TUESDAY OR TUESDAY
NIGHT. LOW PRESSURE COULD THEN DEVELOP ON THE NEARBY FRONT AND KEEP
IT UNSETTLED THROUGH MID WEEK.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS EXPECTED DURING THE PERIOD. A COLD FRONT
WILL SWEEP THROUGH THE TERMINALS A FEW HOURS AFTER SUNRISE. IN
ADVANCE...A BROKEN LINE OF SHOWERS WILL MOVE THROUGH. CANNOT RULE
OUT A RUMBLE OF THUNDER THOUGH GIVEN THE TIMING JUST PRIOR TO
DAYBREAK...MOST OF THE LIGHTNING ACTIVITY WILL HAVE DIED OUT BY
THEN. A BRIEF REDUCTION TO MVFR VSBY IS POSSIBLE WITH HEAVIER
SHOWERS BUT THIS WOULD BE QUITE BRIEF. PRECIP WILL DIMINISH BY
LATE MORNING THOUGH GUSTY WSW WINDS WILL DEVELOP.

EXTENDED AVIATION OUTLOOK...THE MAIN IMPACT WILL BE GUSTY WEST TO
NORTHWEST WINDS NEAR 25 KT FRIDAY AND SATURDAY AFTERNOONS.
RESTRICTIONS POSSIBLE TUESDAY AS A COLD FRONT MOVES INTO THE AREA.

&&

.MARINE...
GUSTY SW WINDS BECOMING W THIS MORNING AFTER A COLD FRONT PUSHES
THROUGH THE AREA. SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AND
PERSIST OVER MOST OF THE AREA THROUGH THE DAYTIME HOURS.
CONDITIONS WILL IMPROVE FIRST OVER NEARSHORE GA WATERS LATER THIS
AFTERNOON THOUGH THE REST OF THE MARINE AREA WILL LIKELY CONTINUE
TO EXPERIENCE 25 KT GUSTS INTO THE EVENING HOURS. LOW-LEVEL WINDS
DIMINISH SUBSTANTIALLY BY LATE THIS EVENING SO WE HAVE ALL OF THE
ADVISORIES DROPPING OFF AT STAGGERED INTERVALS THIS EVENING.

FRIDAY THROUGH TUESDAY...POOR MARINE CONDITIONS EXPECTED INTO EARLY
SUNDAY AS UNSEASONABLY CHILLY HIGH PRESSURE MOVES INTO THE AREA.
SMALL CRAFT ADVISORIES LIKELY FOR AT LEAST THE WATERS BEYOND 20 NM.
IMPROVING CONDITIONS THEN EXPECTED SUNDAY INTO EARLY MONDAY BEFORE
GOING DOWNHILL AGAIN AHEAD OF AN APPROACHING COLD FRONT...ALTHOUGH
LIKELY TO REMAIN BELOW ADVISORY LEVELS MAINLY OUTSIDE CHARLESTON
HARBOR DUE TO GUSTINESS ALONG THE LAND/SEA INTERFACE.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY LEVELS COULD DROP TO NEAR CRITICAL LEVELS /25
PERCENT/ FRIDAY AND ESPECIALLY SATURDAY AFTERNOON. IN ADDITION...
WEST WINDS WILL BE NEAR CRITICAL LEVELS...AROUND 15 TO 20 MPH WITH
GUSTS AROUND 25 TO 30 MPH. THUS...RED FLAG WARNINGS MAY BE NEEDED
DEPENDENT UPON FUEL DRYNESS AS DETERMINED BY LAND MANAGEMENT
AGENCIES.

&&

TIDES/COASTAL FLOODING...BLOW OUT TIDES ARE POSSIBLE TODAY
THROUGH SATURDAY WITH TIDE LEVELS DROPPING TO AROUND -2.0 FEET
MEAN LOWER LOW WATER AT CHARLESTON AND FORT PULASKI DUE TO STRONG
OFFSHORE WINDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ350-352-
     374.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330-
     354.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...JRL/RJB
MARINE...JRL/RJB
FIRE WEATHER...RJB
Hazardous weather outlook, Apr 7, 3:14 AM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
414 AM EDT THU APR 7 2016

AMZ330-350-352-354-374-GAZ116-118-137-138-140-080900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-
414 AM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FIRE WEATHER...RELATIVE HUMIDITY LEVELS COULD DROP TO NEAR CRITICAL
LEVELS /25 PERCENT/ FRIDAY AND ESPECIALLY SATURDAY AFTERNOON. IN
ADDITION...WEST WINDS WILL BE NEAR CRITICAL LEVELS...AROUND 15 TO 20
MPH WITH GUSTS AROUND 25 TO 30 MPH. THUS...RED FLAG WARNINGS MAY BE
NEEDED DEPENDENT UPON FUEL DRYNESS AS DETERMINED BY LAND MANAGEMENT
AGENCIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-080900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
414 AM EDT THU APR 7 2016

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FIRE WEATHER...RELATIVE HUMIDITY LEVELS COULD DROP TO NEAR
CRITICAL LEVELS /25 PERCENT/ AWAY FROM THE COAST FRIDAY AND
ESPECIALLY SATURDAY AFTERNOON. IN ADDITION...WEST WINDS WILL BE
NEAR CRITICAL LEVELS...AROUND 15 TO 20 MPH WITH GUSTS AROUND 25 TO
30 MPH. THUS...RED FLAG WARNINGS MAY BE NEEDED DEPENDENT UPON FUEL
DRYNESS AS DETERMINED BY LAND MANAGEMENT AGENCIES.

FROST/FREEZE...TEMPERATURES COULD DROP INTO THE MID 30S EARLY
SUNDAY MORNING...POSSIBLY EVEN TO FREEZING IN THE NORMALLY COLDER
RURAL LOCATIONS...MAINLY ACROSS SOUTH CAROLINA. THUS...A FREEZE
WARNING AND/OR FROST ADVISORY WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114-115-SCZ040-042>044-047-052-080900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-TIDAL BERKELEY-
414 AM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FIRE WEATHER...RELATIVE HUMIDITY LEVELS COULD DROP TO NEAR
CRITICAL LEVELS /25 PERCENT/ FRIDAY AND ESPECIALLY SATURDAY
AFTERNOON. IN ADDITION...WEST WINDS WILL BE NEAR CRITICAL
LEVELS...AROUND 15 TO 20 MPH WITH GUSTS AROUND 25 TO 30 MPH.
THUS...RED FLAG WARNINGS MAY BE NEEDED DEPENDENT UPON FUEL DRYNESS
AS DETERMINED BY LAND MANAGEMENT AGENCIES.

FROST/FREEZE...TEMPERATURES COULD DROP INTO THE MID 30S EARLY
SUNDAY MORNING...POSSIBLY EVEN TO FREEZING IN THE NORMALLY COLDER
RURAL LOCATIONS. THUS...A FREEZE WARNING AND/OR FROST ADVISORY
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ045-080900-
INLAND BERKELEY-
414 AM EDT THU APR 7 2016

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

LAKE WINDS...GUSTY SOUTH WINDS WILL DEVELOP OVER LAKE MOULTRIE
LATE TONIGHT. A LAKE WIND ADVISORY IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LAKE WINDS...GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED OVER LAKE
MOULTRIE FRIDAY AND SATURDAY...MAINLY IN THE AFTERNOON. LAKE WIND
ADVISORIES ARE POSSIBLE.

FIRE WEATHER...RELATIVE HUMIDITY LEVELS COULD DROP TO NEAR
CRITICAL LEVELS /25 PERCENT/ FRIDAY AND ESPECIALLY SATURDAY
AFTERNOON. IN ADDITION...WEST WINDS WILL BE NEAR CRITICAL
LEVELS...AROUND 15 TO 20 MPH WITH GUSTS AROUND 25 TO 30 MPH.
THUS...RED FLAG WARNINGS MAY BE NEEDED DEPENDENT UPON FUEL DRYNESS
AS DETERMINED BY LAND MANAGEMENT AGENCIES.

FROST/FREEZE...TEMPERATURES COULD DROP INTO THE MID 30S EARLY
SUNDAY MORNING...POSSIBLY EVEN TO FREEZING IN THE NORMALLY COLDER
RURAL LOCATIONS. THUS...A FREEZE WARNING AND/OR FROST ADVISORY
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Apr 7, 3:47 AM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 AM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     NON-TSTM WND GST 3 NE FOLLY BEACH        32.69N  79.89W
04/07/2016  M41 MPH          CHARLESTON         SC   C-MAN STATION

            FOLLY BEACH C-MAN GUSTED TO 36 KT. LIGHT RAIN WAS
            OCCURRING AT THE TIME.

&&

EVENT NUMBER CHS1600170

JRL
Local storm report, Apr 7, 3:49 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 AM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 AM     NON-TSTM WND GST 1 SW FOLLY BEACH        32.65N  79.94W
04/07/2016  M41 MPH          AMZ350             SC   MESONET

            FOLLY BEACH PIER WXFLOW SENSOR GUSTED TO 41 MPH. LIGHT
            RAIN WAS OCCURRING AT THE TIME.

&&

EVENT NUMBER CHS1600171

JRL
Local storm report, Apr 7, 4:17 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 AM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 AM     MARINE TSTM WIND 39 SSE CENTENARY        32.50N  79.10W
04/07/2016  M43 MPH          AMZ370             SC   BUOY

            BUOY 41004 GUSTED TO 37 KT.

&&

EVENT NUMBER CHS1600172

JRL
Special weather statement, Apr 7, 5:05 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 AM EDT THU APR 7 2016

SCZ043>045-049-050-052-071045-
DORCHESTER SC-INLAND BERKELEY SC-INLAND COLLETON SC-
TIDAL BERKELEY SC-CHARLESTON SC-COASTAL COLLETON SC-
605 AM EDT THU APR 7 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
DORCHESTER...BERKELEY AND COLLETON COUNTIES UNTIL 645 AM EDT...

AT 604 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KINGSTREE TO
NEAR ADAMS RUN...AND MOVING EAST AT 25 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MONCKS CORNER AND MCCLELLANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3302 7933 3298 7939 3298 7951 3288 7955
      3272 7985 3269 8055 3350 8010 3351 8008
      3349 7995 3343 7987 3340 7985 3337 7980
      3338 7979 3332 7974 3327 7956 3324 7950
      3325 7948 3316 7937 3314 7927
TIME...MOT...LOC 1004Z 249DEG 23KT 3366 7974 3272 8039

The radar

The Charleston,SC radar (KCLX), 87 km away, was scanning. The volume nearest the first event began at 10:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Dorchester

When
April 7, 5:12 AM EST to 5:13 AM EST
Where
Dorchester County, 3.21 mi ESE of Slandsville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.960, -80.180

The Dorchester County Warning Point reported a large maple tree down on Windsor Court.

Hail, Dorchester

When
April 7, 5:15 AM EST to 5:18 AM EST
Where
Dorchester County, 3.87 mi SSE of Summerville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.970, -80.150

A trained spotter reported dime to penny sized hail lasting 3 minutes on Ladson Road just west of the Charleston and Dorchester County line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2016Every state in 2016This day in weather historyWarnings in South Carolina, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625124, 625123.